MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; VASCULAR EMBOLIZATION DEVICE
Model Number 101036HFRM-V-A2
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause cannot be determined.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that coil embolization was performed as treatment for a right internal carotid pcom artery aneurysm.An attempt was made to reposition the coil and during retraction, the coil stretched and then unexpectedly detached.The distal end of the implant coil remained in the aneurysm and approximately 90% of the implant coil was outside the aneurysm.Attempts were made to retrieve the detached coil with a snare device, but they were unsuccessful.The implant coil was stretched and thinned in its proximal segment as a result of the coil retrieval attempts.The stretched segment of coil outside the aneurysm was pressed against the wall of the internal and primitive straight carotid arteries, the brachiocephalic trunk, and the aorta down to the common femoral artery.The patient was placed on heparin post-operatively.There was no reported patient injury and there were no clinical complications for the patient.

Brand Name
HYDROFRAME 10 FRAMING COIL VTA
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10429336
Report Number2032493-2020-00213
Device Sequence Number2898832
Product Code KRD
UDI-Device Identifier00816777023612
UDI-Public(01)00816777023612(11)190117(17)231231(10)1901175WF
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number101036HFRM-V-A2
Device Catalogue Number101036HFRM-V
Device Lot Number1901175WF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;